Announcement

Collapse
No announcement yet.

Dropping off Subutex from relatively high doseage.

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Dropping off Subutex from relatively high doseage.

    I am making this thread because I have been searching for another one like it and not found one. Hopefully my experience can help others in a similar situation.

    I have been on Subs for a few years now with relatively few interruptions. I was started at an irresponsibly high doseage (24mg/day) and kept on "maintenance" at this high doseage due for years due to a long history of relapse and having a lethal iv >>>>>>/fentanyl habit. The past couple of months I have come to the conclusion that my doctors are quacks for putting me on maintenance at this high doseage, and have been researching the right way to get off... BUT NOW Out of the blue, I have been afforded about a month off of work and am using the time to kick the sub habit. Since time is a huge consideration for me I am not going to be able to taper off properly and actually just dropped off at my normal doseage 72 hours ago. I have gone CT off >>>>>> numerous times and am thinking that although this may last longer there is no way it can be as intense and I will get through it no problem. I intend to report how the process goes in this thread.

    72 hours in: watery eyes, limited energy, but nothing too bad. was able to go out to the store earlier and get a few things done. Yawning a lot. Anxiety level quite high, getting drowsy at odd times. Otherwise just laying around hoping this kick doesnt come on too hard in the next few days.

  • #2
    Coughxcool,

    You may want to look up suboxone half life. I'm no expert but it works something like this. The "get high" opiates have a half life much lower than suboxone which is about 36 to 72hrs.

    In other words the severe withdrawal is delayed. You may want to inquire about the taper plan we have been using here. Much easier and IMO the best why to bring yourself off of opiates without horrible needless withdrawal pain.

    Hint, see plan here: https://www.drugs.com/forum/featured...apy-50887.html


    Good luck,

    Let us know how your doing,

    Lincoln

    Comment


    • #3
      I'm in agreement with SS. I really, really hope you're right that the sub w/d from 24mg. will not be as intense. The w/d shouldn't start for a few days: anywhere between 24 and 72 hours. I think you will have the best success doing the taper. The w/d's are tolerable. Most people work right through them and minimal symptoms. I'd think about it if I were you. Like SS said: I don't want to be a downer, and I commend what you want to do, but MAN. That is a high dose to jump.

      Peace,

      Iloerose

      PS read the taper that Linc posted. If you are on 24mg. we can take you down from that to a responsible dose relatively quickly.

      Comment


      • #4
        Hi there. Good for you for wanting to get off sub.

        I'm currently tapering sub, and the taper plan here works wonders if you follow it. As others have said, I totally understand just wanting to get it over with. However, WD from sub is intense and can last quite a long time. With the month you have off, you could spend it tapering down to a much lower dose with very little symptoms and be back to work without issue.

        There are many people here who have tapered off subs using the plan and I don't remember any of them saying they had to miss work.

        We're here to support you whatever you decide. Good luck!
        Kat

        Comment


        • #5
          Whoa buddy..... 24mgs is a lot to jump from. Sub WD can take several days to fully hit. When I was tapering off subs I had a week in between jobs and wanted to be done before starting the new job. I jumped from .50mg and still struggled some. I can only imagine 24mgs would be a tall order. Its said her very often but bears repeating, subs are a great tool to get free from opiates, do it right and you only have to do it once. I havent seen anyone do a proper taper and have to miss any work. Just some things to consider. We want nothing more than for you to be successful.

          Best of luck to you!

          Comment


          • #6
            HI guys! Thanks for the messages- OP HERE. so things were going great... Days 1-7 all just kind of "meh". I had achy everything, stomach pains, restless legs, still able to eat and get stuff done around the house, not sleeping great, painful erections that lasted for hours (tmi?), and then BAM
            Day 8
            FULL >>>>ing W/D
            Vomiting, diarrhea, more vomiting, more diarrhea, oh god the skin crawls, cold flash, hot flash, sweating, god i smell terrible, cant move, squirming around like a broken animal full of useless bones. Screaming from the stomach pains. What the >>>> was I thinking?

            I thought I was about to breeze through this. 7 days! Surely after 7 days I'd be over it???

            Due to the support of my fiancee, I was able to NOT use, despite giving her about 300,009 ideas why I could just use a little bit today and not really set myself back, she was able to calm me down. In the end I called a friend to bring me over some Ativan, 1mg. I was honestly sure that later at night when left to my own devices I would have used. The ativan did the trick. I had to take a relatively large doseage (which means I am almost out ;() and ended up thrashing in and out of sleep for the rest of the night.

            Day 9:
            50% better today
            Could be the ativan but
            I can sit, although restlessly,
            And was able to read and watch tv for a while which I wasnt able to tolerate yesterday. I still have the skin crawls, but no sweats. Honestly this is tolerable. I can do this. Yesterday... Not so much.

            Comment


            • #7
              Did not at first then got some ativan and antinauseals my dad had for chemotherapy when THE >>>> hit the fan. I know I can do this.

              Comment


              • #8
                Also- i appreciate all the offers to help me taper and as much as I would have preferred to go that route, my current circumstances do not allow it I need to be on my feet and starting a big boy job for the first time by mid january. I have failed so many tapers by saying eff it and getting a buzz (im a terrible addict) that the only treatments that have ever worked for me is old school or rapid detox.

                Comment


                • #9
                  I'm glad you're feeling (relatively) better and were able to resist using. I know I couldn't have done that. At one point I was on your same dose and even higher, but now I am tapering and down to 4 mg per day.

                  Hopefully you are thru the worst of it now and the rest will be all downhill. Take care of your health as much as possible right now and that should help you bounce back faster. It sounds like you're doing a great job!

                  Comment


                  • #10
                    Wow! What a story. Did your fianc

                    Comment


                    • #11
                      My reply got chopped.

                      If the pain gets to great you always gave the option to reach out here. Rose, Alex, Kat or other sr. Members can help guide you through a taper starting at a much smaller dose.

                      Good luck, congratulations, you've come a long way.

                      Lincoln

                      Comment


                      • #12
                        So day 10: the sickness is kickin i feel worse than yesterday. Skin crawls, night sweats, sore everything. Not much ativan left, thats not helping. A nice 2mg dose of ativan would really settle this all down. Alas i dont have enuff touse it that way. Hoping tomorrow is noticeably better. If not.. Im going to regret not switching to a full agonist before detox because damn this was a very similar ride

                        Comment


                        • #13
                          cough I hadn't checked your thread at now and If im reading this right you jumped off at 24 mg of sub is that correct? If so you had so much subs stacked in your system you would have had about 65 to subs in you when you jumped. That's like quitting at least 2000 mg of morphine a day habit. With the long half life its not like you quit at over 2000 mg of morphine a day all at once but way to much to CT off of. Do you have any subs left at all? You don't start your new job till next month but you may be in for many more rough days ahead. If you have any subs left over please let me know and lets see if we can figure something out. Talk with you later.

                          Alex

                          Comment


                          • #14
                            Yeah i am getting that... NotAble to go back and taper at this point. How long do you think these bad withdrawals will continue?

                            Comment


                            • #15
                              Originally posted by coughxcool View Post
                              Yeah i am getting that... NotAble to go back and taper at this point. How long do you think these bad withdrawals will continue?
                              cough I cant tell you how long the withdrawl will last because I don't have any idea because of the fact you jumped at 24 mg. If you had just a bit of subs to do it would help to ease up a lot of discomfort you are going thru now. Im not talking a full taper as outlined here but a somewhat fast taper to help out some

                              Alex

                              Comment

                              Working...
                              X